# SDR 2003UALA00600

- Difficulty date: July 30, 2003
- Submitted: August 6, 2003
- Operation: Air carrier
- Aircraft: N528UA
- Make and model: Boeing 757222
- Aircraft serial: 25018
- Aircraft time: 42,069 hours, 15,548 cycles
- Engine: Pwa PW2037
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Rt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

RIGHT ENGINE COMPRESSOR STALL, EGT OVERTEMP.  OIL PRESSURE DROPPED TO ZERO.  ENGINE TEARDOWN VERIFIED THAT THE HPT T1 BLADE FAILED. PRATT & WHITNEY HAS BEEN INVESTIGATING THIS FAILURE FOR ROOT CAUSE AND DETERMINED THAT THE SYMPTOMS AND PART CONDITION ARE UNIQUE IN THIS EVENT. THE HPT T1 BLADE FAILED FROM A STRESS CORROSION CRACK ABOVE THE PLATFORM. AS AN ADDED NOTE, THIS TURBINE BLADE DID NOT HAVE PWA 545 PROTECTIVE COATING IN THE DAMPER POCKET.
